Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 29, 2005, 5:40 AM CDT for Hempstead County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 5:40 AM CDT (10:40 UTC)
- Expired
- Aug 29, 2005, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 291048 FFWSHV ARC057-291430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 540 AM CDT MON AUG 29 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 930 AM CDT * AT 535 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BETWEEN 1 AND 4 INCHES OF RAIN HAS FALLEN OVER PARTS OF HEMPSTEAD COUNTY...INCLUDING AREAS NEAR BLEVINS AND HOPE. AN ADDITIONAL 1 TO 3 INCHES OF RAIN ARE POSSIBLE AS THE THUNDERSTORMS ACROSS HEMPSTEAD COUNTY ARE MOVING VERY LITTLE. * THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... BLEVINS HOPE WASHINGTON RURAL NORTHERN HEMPSTEAD COUNTY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 930 AM CDT. LAT...LON 3369 9348 3393 9348 3398 9379 3363 9378 $$
1 follow-up statement
000 WGUS74 KSHV 291253 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 746 AM CDT MON AUG 29 2005 ARC057-291430- HEMPSTEAD AR- 746 AM CDT MON AUG 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR HEMPSTEAD COUNTY... AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL ACROSS HEMPSTEAD COUNTY NORTH OF INTERSTATE 30. DOPPLER RADAR IN SHREVEPORT...ESTIMATES THAT BETWEEN 3 AND 6 INCHES OF RAIN HAS FALLEN OVER PARTS OF THE HEMPSTEAD COUNTY NEAR BLEVINS. AN ADDITIONAL INCH OF RAIN COULD OCCUR BEFORE THE RAIN FINALLY TAPERS OFF. HOWEVER...SOME FLASH FLOODING COULD STILL OCCUR AS RUNOFF CONTINUES FROM PREVIOUS RAINFALL OVERNIGHT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON... PERRYTOWN AND BLEVINS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3369 9348 3393 9348 3398 9379 3363 9378 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:31 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 29, 3:31 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 331 AM CDT MON AUG 29 2005 .DISCUSSION... CURRENT IR IMAGERY SHOWS KATRINA ABOUT 100NM S-SE OF NEW ORLEANS...W/SFC WINDS THERE ALREADY GUSTING TO NEAR 60KTS. THE FIRST RAIN BAND HAS ALREADY MADE IT INTO THE NE ZONES...AND CONSIDERING KATRINA/S POSITION AT THIS TIME...HAVE EXPANDED SLIGHT CHANCE POPS TO THE WESTERN ZONES TO COVER FUTURE BANDS LATER TODAY. HAVE ALSO INCREASED POPS IN THE EASTERN ZONES...AS KATRINIA DOESN/T WANT TO COOPERATE AND HOOK NE AS PREVIOUS MODEL RUNS ADVERTISED. 06Z NAM TRACK MORE OR LESS BRINGS KATRINA RIGHT UP THE MS RIVER...WHEREAS 24 HRS AGO IT WAS MUCH FURTHER E. NEW RUN IS ALSO A BIT SLOWER...SO HAVE THROWN IN CHANCE POPS EASTERN ZONES FOR TUESDAY. WINDS ARE ALREADY ON THE INCREASE HERE AT KSHV...AND HAVE APPLIED TCM WINDS THROUGH 12Z TUESDAY...USING AN EYE DIAMETER OF 35NM...AND A 10 PCT WIND DECREASE AFTER LAND FALL. THIS WILL WARRANT A LAKE WIND ADVISORY FOR ALL ZONES THROUGH THIS EVENING...ESPECIALLY E. OTHERWISE...POST-KATRINA...RIDGING BUILD OVER NM...FARTHER THAN IT HAS BEEN...FOR A COOLER EXTENDED. NOT BUYING INTO THE GUIDANCE LOWS JUST YET...AND WILL STAY A COUPLE OF DEGREES ABOVE. EXTENDED LOOKS DRY UNTIL SATURDAY NIGHT/SUNDAY MORNING...WHEN BOTH THE NAM AND GFS BRING A WEAK SHORTWAVE INTO THE NW ZONES. && .PRELIMINARY POINT TEMPS/POPS... SHV 89 73 92 71 / 20 20 20 0 MLU 86 74 92 73 / 80 80 30 0 DEQ 94 70 97 65 / 20 20 20 0 TXK 88 72 91 69 / 20 20 20 0 ELD 86 72 89 69 / 80 80 30 0 TYR 91 71 94 70 / 20 20 10 0 GGG 90 73 93 69 / 20 20 10 0 LFK 93 72 96 68 / 20 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES: LA...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES: OK...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES: TX...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES: && 22/44
Hazardous weather outlook, Aug 28, 12:00 PM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN AUG 28 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 14
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.